MAUDE Adverse Event Report: BAUSCH + LOMB MICROFLOW PHACO NDL 30DEG; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB MICROFLOW PHACO NDL 30DEG; UNIT PHACOEMULSIFICATION
Model Number DP8230S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in the united kingdom reported the doctor noticed one particle while using the probe.The procedure was stopped and the particle was retrieved.The surgery continued and another particle appeared.The needle was changed to finish the procedure.They were unsure if the particles were from the probe/needle or from the handset.They have also taken the phaco handset out of use until further notice.The hospital kept handpiece and particles to be collected for evaluation.
 
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
Additional information: second surgery was not needed, the incision was not extended, and the time of surgery was not increased.No information about the patient outcome.
 
Additional Manufacturer Narrative
B5 additional information received.D4 correction: udi number.
 
Additional Manufacturer Narrative
Additional information: d10 concomitant products added.The lab report provided for the particles showed that the metal did not come from any of these devices.
 
Additional Manufacturer Narrative
One green microflow needle and two metallic-like particles were returned taped to a piece of gauze.The original packaging was not received.The part number and lot number cannot be verified or determined.Microscopic examination of the needle found that the hub and flats were heavily damaged.There was marring, gouges, scratches and missing material.Both particles have a metallic appearance.The first particle was 970 microns long by 594 microns wide.The second particle was 845 microns long by 842 microns wide.The particles were sent to an independent testing lab.The metallic particles were photographed using a camera-equipped stereo-optical microscope at 50x magnification.The particle was analyzed using an energy-dispersive spectrometer (eds) equipped scanning electron microscope (sem).Eds analysis of the particle indicated that it consists primarily of nickel.Lesser concentrations of carbon, oxygen, copper, sodium, silicon, and lead were also detected.Source/origin of particle could not be determined through lab analysis.

Brand Name
MICROFLOW PHACO NDL 30DEG
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key19583186
Report Number0001920664-2024-00082
Device Sequence Number15301873
Product Code HQC
UDI-Device Identifier00757770056484
UDI-Public(01)00757770056484(17)281230(10)X5645
Combination Product (Y/N)N
PMA/510(K) Number
K954340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDP8230S
Device Lot NumberX5645
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer06/24/2024
07/25/2024
08/23/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/12/2024
08/21/2024
08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BL3160,BL3165,DP9730.I/A HANDPIECE+TIPS.4MM,90DG.; STELLARIS UNIT AND HANDPIECE.
Patient SexUnknown